EMAIL THIS PAGE TO A FRIEND

Dermatology (Basel, Switzerland)

Erythema multiforme-like eruption in association with severe headache following pyritinol.


PMID 8324277

Abstract

A 46-year-old woman presented with an unusual erythema multiforme-like eruption and severe headache 10 days after treatment with pyritinol for cerebral concussion. Histopathologic findings were consistent with erythema multiforme. Skin lesions and headache cleared after withdrawal of the drug. According to neurological examination and magnetic resonance imaging of the brain, the headache may have resulted from a slight, pyritinol-induced vasculitis. Previous reports on severe pyritinol-induced side effects and possible pathogenetic mechanisms are reviewed. Since pyritinol cannot be considered as an essential drug for cerebral concussion, adverse effects as described here raise doubts as to its general use in the given indication.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

P7171
Pyrithioxin, analytical standard
C16H20N2O4S2
P5156
Pyrithioxin dihydrochloride, analytical standard
C16H20N2O4S2 · 2HCl